Lorazepam/ketamine

Lorazepam/ketamine Reactions 1680, p211 - 2 Dec 2017 Hypertension, sinus tachycardia and violent behaviour: case report A 16-year-old boy developed violent behaviour after receiving lorazepam and additionally developed sinus tachycardia and hypertension after receiving ketamine [durations of treatments to reactions onset not stated]. The boy, who had a history of seasonal allergies and recreational tobacco, marijuana abuse and alcohol use, was presented to the emergency department for erratic behaviour. On presentation, he displayed an agitated behaviour. His heart rate was 110 beats/minute and respiratory rate was 20 breaths/minute. He showed various sympathomimetic symptoms, for which he was administered 2.5 mg IV lorazepam. After receiving lorazepam, he showed a violent reaction. The boy was administered 200mg ketamine IM, after which he became passive. An electrocardiogram revealed sinus tachycardia with normal QRS and QT intervals. His BP was 150/90mm Hg. He was again administered 2.5mg IV lorazepam. He was hospitalised and further received several doses of lorazepam. On the next day, his vital signs normalised, and his symptoms returned to baseline. He reported previous use of bath salts, which subsequently lead to presence of methylenedioxypyrovalerone in his urine analysis. Author comment: "However, sedative-hypnotic agents have several disadvantages, which may limit their use when rapid containment of violent agitation is desired. . .Paradoxical excitation to benzodiazepine administration has been described." "Sympathomimetic effects including tachycardia and hypertension are thought to be secondary to inhibition of catecholamine reuptake." Kowalski JM, et al. A Novel Agent for Management of Agitated Delirium: A Case Series of Ketamine Utilization in the Pediatric Emergency Department. Pediatric Emergency Care 33: e58-e62, No. 9, Sep 2017. Available from: URL: http:// doi.org/10.1097/PEC.0000000000000578 - USA 803284118 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Lorazepam/ketamine

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/lorazepam-ketamine-EgzNCRXMX1
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39142-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p211 - 2 Dec 2017 Hypertension, sinus tachycardia and violent behaviour: case report A 16-year-old boy developed violent behaviour after receiving lorazepam and additionally developed sinus tachycardia and hypertension after receiving ketamine [durations of treatments to reactions onset not stated]. The boy, who had a history of seasonal allergies and recreational tobacco, marijuana abuse and alcohol use, was presented to the emergency department for erratic behaviour. On presentation, he displayed an agitated behaviour. His heart rate was 110 beats/minute and respiratory rate was 20 breaths/minute. He showed various sympathomimetic symptoms, for which he was administered 2.5 mg IV lorazepam. After receiving lorazepam, he showed a violent reaction. The boy was administered 200mg ketamine IM, after which he became passive. An electrocardiogram revealed sinus tachycardia with normal QRS and QT intervals. His BP was 150/90mm Hg. He was again administered 2.5mg IV lorazepam. He was hospitalised and further received several doses of lorazepam. On the next day, his vital signs normalised, and his symptoms returned to baseline. He reported previous use of bath salts, which subsequently lead to presence of methylenedioxypyrovalerone in his urine analysis. Author comment: "However, sedative-hypnotic agents have several disadvantages, which may limit their use when rapid containment of violent agitation is desired. . .Paradoxical excitation to benzodiazepine administration has been described." "Sympathomimetic effects including tachycardia and hypertension are thought to be secondary to inhibition of catecholamine reuptake." Kowalski JM, et al. A Novel Agent for Management of Agitated Delirium: A Case Series of Ketamine Utilization in the Pediatric Emergency Department. Pediatric Emergency Care 33: e58-e62, No. 9, Sep 2017. Available from: URL: http:// doi.org/10.1097/PEC.0000000000000578 - USA 803284118 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from
Google Scholar,
PubMed
Create lists to
organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off